Pigmentation of the Tongue, Nails, and Gingiva Following Adriamycin Therapy: A Literature Review and Clinical Insights

Makaleler > Tam Makale · 2024

Yazarlar: Aslı Geçgel, Oğuzcan Özkan, Fatma Pınar Açar, Burçak Karaca Yayla, Erdem GÖKER

Medical Science and Discovery, Uluslararası, 2024, cilt 11, ss 99-102

DOI: 10.36472/msd.v11i3.1137

Özet

Objective: Hyperpigmentation in the mucosa of the tongue and mouth may also occur with the administration of combination chemotherapy containing doxorubicin (Adriamycin). Chemotherapeutic agents may occasionally necessitate discontinuation, either temporarily or permanently, despite the fact that most of these side effects are purely cosmetic and resolve following treatment. The return of nail growth and coloration a few weeks or months after therapy cessation suggests the involvement of chemotherapeutic drugs. Following Adriamycin administration, pigmentation observed in the tongue, nails, and oral mucosa typically diminishes upon discontinuation of the medication without the need for additional treatment. However, careful monitoring is essential to ensure that no alternative explanations are overlooked. Conclusion: To enhance awareness and facilitate the exchange of experiences regarding the management of this rare side effect, we present four cases of patients who developed nail, oral mucosa, and gingiva pigmentation following combination therapy with Adriamycin and cyclophosphamide in our clinic.

Detay görüntüle